MAUDE Adverse Event Report: NATUS NEUROLOGY INCORPORATED EDX BASE UNIT

NATUS NEUROLOGY INCORPORATED EDX BASE UNIT
Model Number 515-015300
Medical Device Problem Codes Fire (1245); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Part 515-015300 edx base unit - the customer reported that the base unit is not working.A capacitor blew on one of the boards and it caught fire.No injuries reported.
 
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).The technologist was completing a set of ncs tests and when the test was done, the edx base unit started generating a "clicking" sound, accompanied by two flashing indicator lights.The technologist then smelled a burning smell and saw smoke coming out of the unit.The technologist was able to shut off the machine in time and prevent the fire from escalating.Risk review: (b)(4) rev 36 emg/ iom middleton products risk assessment spreadsheet hazard id 2.2.Cause - electronic component short-circuits or malfunctions in a way which causes flame/ fire.Effect (harm) - fire smoke inhalation, second degree burns, third degree burns.Residual risk: medium.Installation date: (b)(6) september 23, 2022.The base unit is used with the nicolet edx system (s/n: (b)(6)).Further investigation to be carried out.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint#(b)(4).After the complaint was received, natus reached out to the customer asking for additional information regarding the occurrence.The customer stated the device made a noise then smoke came out of the device.They stated the device did not flame.Reviewed the device history records and no anomalies were observed.No related capas.The base unit was delivered to depot repair for evaluation.Per ebs depot repair notes, c128 on the pca/emg main (p/n: 512-410200) was shorted and smoked.Depot repair replaced the c128 in the audio speaker section and the edx base functions.Depot repair suspects customer took base apart as it's missing 2 bottom right cover screws, and 2 board screws are loose inside, and the front label is damaged.Also noted from engineering this is a 940v part so no fame would occur.Ebs shows a diagnostic code of "electronic failure.".
 
Event or Problem Description

Brand Name
EDX BASE UNIT
Common Device Name
EDX BASE UNIT
Manufacturer (Section D)
NATUS NEUROLOGY INCORPORATED
3150 pleasant view road
middleton WI 53562
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, H91PD 92
EI   H91PD92
Manufacturer Contact
3150 pleasant view road
middleton, WI 53562
MDR Report Key20410696
Report Number3010611950-2024-00003
Device Sequence Number9044156
Product Code GWJ
UDI-Device Identifier00382830037433
UDI-Public00382830037433
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number515-015300
Device Catalogue Number515-015300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown